Alert archive / Idaho / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 2, NWS Spokane, WA

June 24, 1999Nez Perce County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 24, 1999, 4:26 PM PDT for Nez Perce County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 24, 1999, 4:26 PM PDT (23:26 UTC)
Expired
Jun 24, 1999, 5:15 PM PDT
In force
49 min
Issued by
NWS Spokane, WA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nez Perce County, ID

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 2:00 PM PDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 1999-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 1999-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS1 KGEG 242328 RRA
SVRGEG
IDC061-069-250015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT THU JUN 24 1999

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LEWIS COUNTY IN IDAHO
  SOUTH CENTRAL NEZ PERCE COUNTY IN IDAHO

* UNTIL 515 PM PDT

* AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES EAST OF WALLOWA COUNTY...OR ABOUT 38
  MILES SOUTH OF LEWISTON...MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT 
THURSDAY EVENING(900 PM MDT) FOR IDAHO. AND WASHINGTON.

LAT...LON 4586 11709 4573 11691 4605 11637 4622 11660

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:15 PM PDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 24, 2:15 PM PDT, 2 hours 11 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
215 PM PDT THU JUN 24 1999

ADVERTIZED CONVECTION IS NOW STARTING TO FIRE OFF ACROSS MOST OF THE
CWA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED TO COVER MOST ZNS OF
EASTERN WA AND ID PANHANDLE. VERY UNSTABLE AIR MASS W/CAPE VALUES IN
EXCESS OF 1000 J/KG AND LIS OF -5 COUPLED UP WITH A GOOD DIFLUENCE
SIGNATURE ALOFT WILL CONTINUE THROUGH EARLY THIS EVENING. THE WATCH
EXTENDS TO 8PM PDT. STRONG CAA WITH A UPPER LEVEL TROUGH WILL BEGIN
TO COOL TEMPERATURES THEREBY STABILIZING THE AIR MASS LATER TO NIGHT
DECREASING THE THUNDERSTORM THREAT BUT SCATTERED SHOWERS WILL PERSIST
OVER THE EASTERN PART OF THE CWA THROUGH TONIGHT. THE CAA WILL ALSO
KEEP THERMAL AND PRESSURE GRADIENTS QUITE TIGHT SO THE EAST SLOPE ZNS
WILL BECOME BREEZY/WINDY THIS AFTERNOON THROUGH MOST OF THE NIGHT.
UPPER TROUGH TRACKS OVER CWA FRIDAY/SATURDAY PER ALL 12Z MODELS FOR
COOL TEMPS AND SCATTERED POPS MAINLY OMTNS IN THE AFTERNOON.

EXTENDED...UPPER TROUGH EXITING CWA AND FLAT RIDGE MOVING IN. WILL
DECREASE SHOWERS SUNDAY AND MOSTLY SUNNY MONDAY BEFORE NEXT SHORTWAVE
MOVES INTO CWA TUESDAY.

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 048/064/047/066 4111
CQV 046/066/045/069 5222
S86 045/063/044/065 5222
COE 048/063/046/065 4111
WWP 044/061/043/063 5222
LWS 054/071/050/072 4100
MOS 047/063/046/065
EAT 052/070/050/072 1000

.GEG...SEVERE THUNDERSTORM WATCH FOR EASTERN WASHINGTON AND IDAHO
       PANHANDLE TILL 03Z.

In the hours before

Special weather statement, Jun 24, 2:30 PM PDT, 1 hour 56 minutes before
IDZ001>004-026-027-WAZ031>038-041-043-044-250300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PDT THU JUN 24 1999

...SEVERE THUNDERSTORMS WATCH IN EFFECT UNTIL 8 PM PDT
FOR PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE FOLLOWING COUNTIES IN EASTERN WASHINGTON AND NORTH IDAHO

WHITMAN...LINCOLN...STEVENS...ADAMS...GARFIELD...PEND
OREILLE...EASTERN OKANOGAN...FERRY...DOUGLAS...GRANT...SPOKANE...
ASOTIN...BONNER... BOUNDARY... KOOTENAI... SHOSHONE... BENEWAH..
LATAH... NEZ PERCE... LEWIS

THE WATCH IS EFFECTIVE THIS THURSDAY AFTERNOON AND EVENING
FROM 200 PM UNTIL 800 PM PDT.

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Jun 24, 2:30 PM PDT, 1 hour 56 minutes before
IDZ001>004-026-027-WAZ031>038-041-043-044-250300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PDT THU JUN 24 1999

...SEVERE THUNDERSTORMS WATCH IN EFFECT UNTIL 8 PM PDT
FOR PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE FOLLOWING COUNTIES IN EASTERN WASHINGTON AND NORTH IDAHO

WHITMAN...LINCOLN...STEVENS...ADAMS...GARFIELD...PEND
OREILLE...EASTERN OKANOGAN...FERRY...DOUGLAS...GRANT...SPOKANE...
ASOTIN...BONNER... BOUNDARY... KOOTENAI... SHOSHONE... BENEWAH..
LATAH... NEZ PERCE... LEWIS

THE WATCH IS EFFECTIVE THIS THURSDAY AFTERNOON AND EVENING
FROM 200 PM UNTIL 800 PM PDT.

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Local storm report, Jun 24, 3:34 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
334 PM PDT THU JUN 24 1999

TIME(PDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    REPUBLIC                  WA
06/24/99   FERRY                          2.03 INCHES PRECIPITATION
                                          6 MILES SE OF REPUBLIC AND
                                          SMALL HAIL.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:26 PM PDTSevere Thunderstorm WarningOTXLewis49 min

Nearby

Severe Thunderstorm Warnings in Idaho, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.